Hiv Transmission Blood In Eyes

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

eye splash exposure with HIV and hepatitis infected blood

I had an exposure to blood from a pt who was both HIV positive and Hepatitis C positive blood. He was receiving continuous dialysis and his blood splashed into my face and both eyes during a flush. I immediately washed my face and flushed out both...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...began a course of PEP within three hours. We don't have statistics for hepatitis C transmission resulting from an occupational eye splash; however, it is also extremely low. Unfortunately there is no post-exposure prophylaxis for hepatitis C. You... Read more »
Articles
Henry J. Kaiser Family Foundation

Increasing Numbers of Blood Collection Centers in Parts of China Contributing to Spread of HIV, Boston Globe Reports

...and placing them at an increased risk of HIV transmission, some Chinese HIV/AIDS advocates have said recently, the Boston Globe reports. Some Chinese pharmaceutical companies rely on local "blood brokers" to meet a rising demand for blood... Read more »
U.S. Centers for Disease Control and Prevention

HIV Transmission

...HIV-infected blood or, less frequently, when infected blood comes in contact with a worker's open cut or is splashed into a worker's eyes or inside their nose. There has been only one instance of patients being infected by an HIV-infected... Read more »
AIDS InfoNet

Stopping the Spread of HIV

...who is bleeding. If your work exposes you to blood, be sure to protect any cuts or open sores on your skin, as well as your eyes and mouth. Your employer should provide gloves, facemasks and other protective equipment, plus training about how to... Read more »
AIDS InfoNet

Blood Sugar and Fats

...glucose level (hyperglycemia) can be a signof the disease diabetes mellitus. High blood sugar levels caneventually damage your eyes, nerves, kidneys or heart. High bloodsugar can be a side effect of the HIV protease inhibitors. Low blood sugar... Read more »
Related Topics